Differing strengths of Levo

My prescription was put up from 75 to 100 in february this year. I felt much better until the last few weeks, when I started to feel panicky, sweaty and weak. I have noticed that the 100mcg and 50mmcg tablets are made by Activis and the 25mcg tablets are made by Mercury Pharma. So when I was taking 75mcg, I was taking a mix of Activis and Mercury medication. I have been using up the 50s and 25s up to the value of 100. Since I have started taking the one 100mcg tab I have started to have these unpleasant symptoms. Could the change in drug manufacturer have an impact?

8 Replies

  • Hi, I have been taking 100mg levo made by Activis for at least 5 years and I too had problems with Mercury Pharma pills, the Pharmacist suggested that some people can be allergic to the fillers in different pills. I felt strange and weak so now ask for Activis.

    But lately I felt Panicky and weak as you feel and doctor suggested that I cut the dosage alternate days so I now take 75 one day and 100 the next and after a blood test my result was better. Can you ask the doc about that?

    Hope this helps.

  • Thanks for that. I rang my GP earlier and she has suggested just that, alternating with the 100 on one day and 75 the next. So I am going to try that. I have also asked my pharmacist to prescribe in 50 or 25 units only, as I don't trust the 100 mcgm. I am starting to feel better as the day wears on.

  • I would've thought it's more to do with varying output of your thyroid and your current dose being too high.

    I had an increase, which included the Actavis/Mercury mix and a new antihypertensive introduced at the same time. I had palpitations which I blame the antihypertensive for, although I now tolerate a much higher dose. The Levothyroxine was cut back and I've slowly increased it e.g. by having an extra 25mcg every other day, so I'm now back to where I was, without the palpitations but my TSH is higher. So my thyroid is decreasing output and I need to go still higher and/or consider other options. I'm still allowed blood tests every six weeks, so can keep a track of things. Before treatment I'd gone hyperthyroid, so know what to look out for.

  • It seems doing things very slowly either up or down is the way to go.

  • Scazzoh, different makes can affect patients and destabilise thyroid levels which is why people should stick with the brand which suits them and not accept different brands their pharmacist wants to dispense.

    You've been taking Actavis 50mcg and now 100mcg so you haven't changed brand. It sounds like you may be slightly overmedicated. Have you had a thyroid blood test since raising to 100mcg? Try skipping a couple of doses and reduce to 75/100 alternate days to see whether symptoms improve.

  • I had thyroid bloods taken yesterday. TSH .1 (.3 - 5.5), Free T4 18 (11.5 - 22.7)) and Free T3 5 (0 - 7). This is more or less what they were in March. When I saw the endo yesterday, she said if the TSH doesn't move up, she would like me to do 75 one day and 100 the next. I think I'll skip a couple of doses to see if that helps. Thanks.

  • Scazzoh, TSH is low but FT4 and FT3 are within range so you are aren't overmedicated. Warmer temperatures mean some people feel a bit overmedicated on their winter dose so it may be worth trying 75/100mcg to see whether symptoms improve. Make a note of the date you change dose to discuss with your endo at your next consultation. TSH won't necessarily shift up when dose is very slightly reduced.

  • Interesting you mention warmer temperatures because I have noticed an increased intolerance to heat. Will keep a record of my medication. Thanks.

You may also like...